Thunderstorm Wind, Bingham
- When
- July 16, 3:00 PM MST to 3:18 PM MST
- Where
- Bingham County, Groveland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.217, -112.383
Tree branches stripped from trees and blown into house causing damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Tree branches stripped from trees and blown into house causing damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 16, 1:00 PM MST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 200 PM MDT FRI JUL 16 2004 .DISCUSSION... H20 LOOPS INDICATE LARGE PLUME OF SUBTROPICAL-MONSOONAL RH STREAMING INTO PIH CWA WITH LIS -1 TO -3 AND PWS 0.7 TO 0.9 INCH. DRY COOL AIR PUNCH STILL ACROSS WEST ID. 4 CORNERS HIGH STILL IN PLACE. MSAS SHOWS SFC MOISTURE DIVERGENCE MAX ACROSS THE SNAKE PLAIN AND WESTERN HALF OF THE PIH CWA WITH 700 MB CAP OF +13 TO +14C (WEAKER THEN YESTERDAY). CU TOWERS WEST OF AIRPORT FORMING WITH TEMPS AT PIH 10 DEGS WARMER THAN YESTERDAY. STRONG CELL NEAR 77M. H3 JET STILL WELL TO THE NORTH OF REGION. AXES OF DRY AND MOIST TONGUES DOES NOT CHANGE MUCH SPATIALLY OVER THE NEXT 2-3 DAYS SO THE FORECAST WILL READ PERSISTENCE WITH MORE DIURNAL AND EARLY EVENING -TSRA. WINDS ALOFT UP TO H5 STILL LIGHT SO MAIN THREAT WILL BE SLOW-MOVING HEAVY RAIN PRODUCING STORMS. EXTENDED MODELS AGREE ON H5 HEIGHTS CENTERED AT 12Z SUN WITH LITTLE SPREAD INTO NEXT WEEK. THEY ADVERTISE A PATTERN CHANGE WITH PACIFIC TROUGH EJECTING INLAND AND SUPPRESSING RIDGE HEIGHTS OVER GREAT BASIN. A COLD FRONT WILL GRAZE THE AREA ON TUE WITH SHOWERS THEN A COOLING TREND OF 5 TO 10 DEGS. H5 595 DM HIGH REBUILDS NEAR 4 CORNERS AND BROADENS ALLOWING A MUCH HOTTER AND DRIER FORECAST FOR WED-SAT. 04 && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 553 AM MDT FRI JUL 16 2004 IDZ017>023-031-032-171100- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 553 AM MDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON...PRIMARILY ACROSS SOUTHERN IDAHO...AND ALSO ACROSS THE CENTRAL MOUNTAINS. MONSOON MOISTURE CONTINUES TO MOVE NORTH TOWARD IDAHO. LOW LEVEL MOISTURE...HIGH RELATIVE HUMIDITY...COMBINED WITH AN UNSTABLE ATMOSPHERE...WILL AID IN THUNDERSTORM DEVELOPMENT. HOWEVER...WARM MID LEVEL TEMPERATURES...KNOWN AS A CAP...WILL HINDER THUNDERSTORM DEVELOPMENT. AT THIS TIME IT APPEARS THE BEST CHANCE OF THUNDERSTORMS DEVELOPING WILL BE IN THE BURLEY TWIN FALLS AREA...AND ALSO IN THE CENTRAL MOUNTAINS. PRECIPITABLE WATER IS ONCE AGAIN RUNNING HIGH...SO WHERE THUNDERSTORMS DO DEVELOP...HEAVY DOWNPOURS ARE POSSIBLE. STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS OF 30 TO 40 MPH. AN OCCASIONAL BOLT OF CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR IN THE VICINITY OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE AREA THROUGH MONDAY...DEVELOPING PRIMARILY IN THE HIGHER TERRAIN. CLOUD TO GROUND LIGHTNING...ISOLATED HAIL...AND SPOTTY HEAVY RAINS WILL BE THE MAIN THREAT. THE THREAT OF THUNDERSTORMS WILL END BY MID WEEK AS A DRY NORTHWEST FLOW DEVELOPS ACROSS SOUTHEAST IDAHO. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. MEYER
The Pocatello radar (KSFX), 27 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414437.